Well, I’m finally on medication again for my arthritis after going almost three months without. I’m now on Simponi which is a relatively new drug. I was very fortunate to get co-pay assistance for the next year which is a God send because I wasn’t taking any medication or seeing my doctor because I didn’t have any money.
So far, Simponi has been working for me with no new weird side effects, but I’ve only taken two injections, so it is still early.
When I was on Remicade, I took it without any problems monthly for about three months before I had my allergic reaction. My throat closed in the doctor’s office. Thank God a gentleman in the room recognized the reaction (since he had the same one months earlier) and got a nurse. I tried several times after the reaction, but the visits had me in the office for up to eight hours with the IV attached in the bend of my elbow. I would loose the feeling in my hand because I had to keep it slightly bent and elevated. After about three months, I gave up Remicade because it was aweful giving up one of vacation days each month just for a medical visit.
Humira was next. Again, every seemed ok at first. But then, I started getting massive headaches. I would literally just lay in bed for hours in the dark bedroom and sleep, but that isn’t something you can do when you have a two year old and 4 pets. I was also getting sores on my arms, face, back, and chest that were filled with oil and blood. No matter what I did they didn’t want to go away for months. The last headache I had was December, so they are starting to subside. I still have several scars left from these marks that are raised and purple. So I gave up Humira after about six to eight months.
Enbrel was next. Another disaster to say the least. After three months of being on the drug, I lost the feeling in my big toes. Weird! So I went to my regular doctor, who, after a thorough discussion, believed that it was drug, and not diabetes or neuropathy, like my internist thought. So off that drug within five months. I still have little bit of numbness in my toes almost a year later, but at least I have some feeling.
So here I am almost five years after a diagnosis and knee surgery and still trying to find a drug that works with minimal side effects. Let’s hope this is the one because there aren’t any more drugs for me to try.